Periodic solutions for doubly nonlinear evolution equations

Goro Akagi, Ulisse Stefanelli

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


We discuss the existence of periodic solution for the doubly nonlinear evolution equation A(u'(t))+∂Φ(u(t))∋f(t) governed by a maximal monotone operator A and a subdifferential operator ∂ Φ in a Hilbert space H. As the corresponding Cauchy problem cannot be expected to be uniquely solvable, the standard approach based on the Poincaré map may genuinely fail. In order to overcome this difficulty, we firstly address some approximate problems relying on a specific approximate periodicity condition. Then, periodic solutions for the original problem are obtained by establishing energy estimates and by performing a limiting procedure. As a by-product, a structural stability analysis is presented for the periodic problem and an application to nonlinear PDEs is provided.

Original languageEnglish
Pages (from-to)1790-1812
Number of pages23
JournalJournal of Differential Equations
Issue number7
Publication statusPublished - 2011 Oct 1


  • Doubly nonlinear evolution equations
  • P-Laplacian
  • Periodic problem
  • Periodic solution
  • Subdifferential


Dive into the research topics of 'Periodic solutions for doubly nonlinear evolution equations'. Together they form a unique fingerprint.

Cite this